Hi all,I'm new and really could do with some advice and support 🙂

Hi, I could really do with the advice from you all,I have had such a time over the last year with on and off breathing issues, ( mucus,wheezing etc..) I have had a diagnosis of post viral asthma,I am 38 years old and seem to be hypersensitive to the inhalers that I have used (qvar,seretide) I am waiting for tests to see why I had problems with them, however in the meantime my wheezing and coughing had gotten worse, I have been put on fluticasone low dose due to the issues with other steroids, however am I the only one who experiences fast heart/anxiety about an hour after taking them?is this a side effect that will go away when my body gets used to the new medication? I have only been on this a few days and it has improved my peak flow without a doubt.I also would like to ask if any of you have a strange rattle ( like a loud snore) when you breathe out? I just don't know anybody with asthma and I am feeling very alone,I would love to hear from anyone who can give me some advice on how to deal with this.

Thanks for reading my post, 😊

4 Replies

  • Hi Matilda1, welcome to the forums and sorry you are having such awful problems with your meds and asthma.

    An increased heart rate/anxiety/palpitations are unfortunately a side effect of this types of medications because they contain steroids and such like. Have a look at the side effects like with the medicine information and its probably listed there, check as well that its not one of the ones you need to inform you doctor about too.

    I did have increased heart rate and dizziness when I was put back on meds. The best way I can describe it, is to liken it to coming down from an adrenaline rush - heart thumping away, shaking a little bit, etc. It did ease and now I only get it about once a week and then its briefly, unless I've had to take a lot of Ventolin.

    I don't know about the noise on breathing out. I have an breath release wheeze (differing from a wheeze you get when you breathe in) when my chest is tight, which gets louder the tighter my chest gets, but it dissipates when everything settles down.

    Its probably something to mention to your docs for their opinion.

    I hope you get sorted soon

  • Hi, my asthma started about a year ago too and I can relate to feeling lost and alone. Asthma seems to affect each person quite differently, so it's hard to find people to relate to, even when they do have the disease.

    I did get the fast, anxious heartbeat, with sweats and shakes when I first started taking Seretide, but now that rarely happens. I do still get a few side effects that I would prefer to be without, but I'm undoubtedly better off with the steroids than without them.

    I can relate to the noise when breathing out too. I sometimes "snore" if I'm sitting in a position that squashes my airways, such as reading a book with my head pointed down. Also with heavy exercise. Sitting up straight and taking a puff of my rescue inhaler tends to help.

  • It's an effect of the inhalers, rapid heart rate and tremors. I get internally very anxious and tremors to my hands as well as feel anxious from rapid heart rate which them makes you more anxious and agitated. There are so many inhalers and I find I've tried most of them throughout my life and get agitated, raised heart and tremors from most of them. Currently on symbicort 400 and Ventolin. Good luck x

    I was told I breathed heavily which I didn't hear myself just odd times but like someone said keeping head up or Ventolin eases it. Even though we have asthma some are mild, some unstable and not well controlled despite everything they give you.

    I researched as much as I could, (mental health nurse) and for years only treated by GP until referral to respiratory consultant and nurses and found sensitive to Aspergillus. So in time of no improvement all for specialist advice. I found I was okay on a certain inhaler for a while then it didn't work and changed. Currently symbicort 400 /12 for a few years now, Ventolin inhaler still about 5 times a day and xolair injections 600mg every two weeks.

    We are so different, react to different things but it's trial and error. Keeping a daily diary of foods, what you have done or been might highlight some triggers.

    I knew from childhood it was the usual like cats, dogs dander, dust mites, pollen. Foods are eggs, soya, Bananas, kiwi, tomatoes. Then mould!! Also stress and anxiety can exacerbate symptoms. There's no clear answers. Just read as much as you can, look at medication and side effects, keep diaries and all for specialist input if needed. It's learning about it, what suits each of us best with am awareness of the effects of the medication and triggers so you can avoid them. Good luck xx

  • Thank you so much for all of your replies, I am very grateful, it has helped me knowing that other people know what I mean and can offer me some great advice! I am so overwhelmed at the moment. I was a dancer and now I am a dance teacher and for most of my life that has been my career, I feel very lost at the moment and not quite sure if I can return to my life as it was. Thank you for the information on your meds and how they make you feel, I am so anxious before my med time and get myself all wound up, I seem to spend the day thinking about it and watching the clock,but I guess it's because it's all new, I just hope things settle down.

    Thanks again all xxxx

You may also like...